SANJIV KAUL, M.D.; MAYLENE WONG, M.D.; BRAMAH N. SINGH, M.D., D. PHIL.; ROBERT S. HEPLER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Nonspecific visual disturbances have been reported with the use of most beta-adrenergic blocking agents (1, 2). Serious ocular disorders, however, have not been described for any of these compounds except in the case of practolol (3). Nadolol, a long-acting beta-antagonist has been marketed in the United States since January 1980. Visual disturbances have been reported with this drug but objective evidence of serious ocular disturbance has not been documented (4, 5).
A 58-year-old white man was started on 40 mg of nadolol a day for hypertension. After the first dose the patient had diplopia while playing tennis.
KAUL S, WONG M, SINGH BN, et al. Nadolol and Papilledema. Ann Intern Med. 1982;97:454. doi: https://doi.org/10.7326/0003-4819-97-3-454_3
Download citation file:
Published: Ann Intern Med. 1982;97(3):454.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use